Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 26, 2021, 9:55 PM MDT for 4 counties in Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 9:55 PM MDT (03:55 UTC)
- Expired
- Aug 26, 2021, 10:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.00 in
- Wind
- 55
Counties Boulder County, CO, Broomfield County, CO, Gilpin County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
049
WWUS85 KBOU 270355
SPSBOU
Special Weather Statement
National Weather Service Denver CO
955 PM MDT Thu Aug 26 2021
COZ032>036-038>040-043-270445-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Central and South Weld County CO-
Grand and Summit Counties Below 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
955 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of western Weld,
Broomfield, Larimer, northern Gilpin, northeastern Grand, northern
Jefferson, northwestern Adams and Boulder Counties through 1045 PM
MDT...
At 954 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Cherokee Park to 3 miles
northwest of Pinewood Springs to near Rollinsville, or along a line
extending from 27 miles south of Laramie to 23 miles southwest of
Fort Collins to 29 miles northwest of Denver. Movement was east at
40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Collins, southwestern Greeley, Thornton, northern Arvada,
Westminster, Boulder, Longmont, Loveland, Broomfield, northwestern
Commerce City, Northglenn, Brighton, Lafayette, Windsor, Louisville,
Erie, Superior, Federal Heights, Firestone and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 10477 3984 10482 3987 10588 4099 10594
TIME...MOT...LOC 0354Z 281DEG 38KT 4091 10560 4032 10539 3990 10546
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:54 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 26, 7:54 PM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 754 PM MDT Thu Aug 26 2021 .UPDATE... Issued at 752 PM MDT Thu Aug 26 2021 An upper level trough was moving into the region this evening. The back end of this feature was just moving into wrn CO. Scattered showers and storms extended from sern WY into wrn CO storms ahead of the upper level trough. As this feature moves across will see nocturnal showers and tstms from the higher terrain across the plains overnight. && .SHORT TERM...(This evening through Friday) Issued at 1257 PM MDT Thu Aug 26 2021 Lift provided by the trough moving through Utah with the accompanying jet is helping to induce storms over the western slope and into the county warning area. The continued lift and QG ascent will push over the eastern portions of the state helping to keep convection going into the evening hours. CAMs have struggled a bit with the overall picture as the morning started out moist with dewpoints in the lower 60s but has since mixed out over a large portion of the region minus the far eastern plains counties. This has created dry low levels with continue moist areas around 700 mb supporting convection with increasing DCAPEs. Some storms will be able to survive off the higher terrain with brief rain, gusty winds and some lightning being the main hazards for the urban corridor and Denver metro area late this afternoon and into the evening. Further east moisture is better along with deep shear that could support a stronger storm later this evening. Storms will gradually clear west to east into the late evening as the upper trough progresses across the region. Increasing subsidence behind it will help to clear out conditions overnight with lows in the lower 60s. For Friday, upper level flow will be zonal with dry conditions across the region. Subsidence will dominate with the jet pushing north putting NE Colorado into weak flow through the column. Some CAMs are hinting at very isolated storms over the higher terrain so left some low pops over the central mountains and southern foothill regions for late Friday. Temperatures will warm back into the lower 90s with mainly 70s in the high country. .LONG TERM...(Friday night through Thursday) Issued at 1257 PM MDT Thu Aug 26 2021 Friday night and Saturday, Upper level high pressure will be over the Southeast U.S. with an upper level shortwave moving across the Northern Rockies and Northern Plains States. Inverted V soundings suggest the potential for a stray high based shower with sprinkles and gusty winds Friday evening. Models are showing a weak cool front moving across Northeast Colorado Saturday morning which may result in Saturday's max temperatures on the plains being a couple degrees cooler than Friday's readings. Dry weather is expected to continue on Saturday across the entire CWA due to a dry and stable airmass over the area. The dry warm and breezy condition across the northern high mountain valleys may lead to elevated fire danger Saturday afternoon. A stronger front is progged to move into Northeastern Colorado Saturday evening with increasing low level moisture behind it. This may result in morning low clouds and fog across the plains Sunday morning. The clouds may not break up until late morning which should keep daytime max temperatures on the plains in the 80s. The increased moisture combined with daytime heating may lead to widely scattered to scattered showers and storms across the high country and Palmer Divide. Across the plains, the cooler temperatures may result in the atmosphere being too capped to allow any storms to form. However, there is an outside chance that the passage of a weak upper level disturbance combined with lift from surface boundary interactions may be enough to trigger a few storms by late afternoon or early evening. With available instability (CAPES 1500-3000 J/KG) and PW's over an inch, some of the storms could become strong with hail and locally heavy rainfall. Mostly dry and warmer conditions are expected early next week as upper level high pressure builds over the Rocky Mountain Region and Central Plains States. Temperatures on the plains are expected to climb back into the 90s. The warm conditions combied with low RH and wind gusts to 25 mph may lead to elevated fire danger across the northern high mountain valleys, Cheyenne Ridge and Palmer Divide on Monday. By Wednesday, models show the upper high shifting over the Southern Plains States as an upper level trough of low pressure approaches Colorado from the west. This pattern may allow some monsoonal moisture to flow into Colorado from the south and southwest resulting in a better chance for precipitation across the CWA. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 752 PM MDT Thu Aug 26 2021 Outflow boundary from convection near the CO-WY border was moving southeast and may affect DIA between 9 pm and 10 pm with a wind shift to the NNW. Meanwhile as upper level trough moves across can't rule out a chc of showers and storms between 04z and 07z. Thus will leave in tempo group. Winds should go back to a more southerly component by 08z after outflow boundaries exit the area. && .HYDROLOGY... Issued at 1257 PM MDT Thu Aug 26 2021 Showers and storms will move across area burn scars this afternoon and evening that will bring some precipitation. Currently the flash flood threat remains limited due to upper level flow being faster so storms will not linger. Showers are expected to dissipate during the late evening and overnight hours. It will mostly dry through the period. Increased moisture on Sunday should lead to a better chance for showers and storms mainly over the high country. At this time, the threat for flash flooding over the burn areas looks to be limited. Drier weather will return early next week with an increase in moisture and precipitation chances once again on Wednesday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Bowen LONG TERM...jk AVIATION...RPK HYDROLOGY...Bowen/jk
Hazardous weather outlook, Aug 26, 10:34 AM MDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1034 AM MDT Thu Aug 26 2021 COZ030>051-271645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1034 AM MDT Thu Aug 26 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight This morning, scattered showers and thunderstorms will move across the mountains and then spread over the plains this afternoon and evening. Storms will produce gusty winds and brief heavy rain. There could be a few stronger storms over the far northeast plains with heavy rain, hail and gusty winds for the afternoon hours. The showers and storms will decrease from west to east late this evening with clearing skies overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Mainly dry and warm weather is expected through the period. We may see a slight increase in shower and thunderstorm activity on Sunday behind the passage of a cold front. There is the possibility that one or two of the storms on Sunday may become strong. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Special weather statement, Aug 26, 9:00 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Denver CO
900 PM MDT Thu Aug 26 2021
COZ030>035-270330-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Jackson County Below 9000 Feet CO-
Grand and Summit Counties Below 9000 Feet CO-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
West Jackson and West Grand Counties Above 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
900 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of Jackson, northwestern
Summit, northwestern Larimer, Grand and northwestern Clear Creek
Counties through 930 PM MDT...
At 859 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mt Zirkel to 10 miles
northwest of Silverthorne, or along a line extending from 57 miles
northeast of Craig to 60 miles east of Glenwood Springs. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Granby, Kremmling, Fraser, Hot Sulphur Springs, Walden, Lake John,
Parshall, Rand, Brownlee, Berthoud Falls, Cowdrey, Hot Sulphur
Spring, Glendevey, Williams Fork Reservoir, Pearl, Green Mountain
Reservoir, Coalmont, Tabernash, Elkdale and Gould.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4098 10684 4099 10597 3975 10579 3973 10628
4066 10669 4069 10667 4076 10667 4079 10664
4082 10664 4083 10666 4085 10665 4089 10669
4087 10674 4089 10674 4091 10678 4090 10680
TIME...MOT...LOC 0259Z 254DEG 34KT 4088 10656 3975 10622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RPKSpecial weather statement, Aug 26, 9:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
955 PM MDT Thu Aug 26 2021
COZ032>036-038>040-043-270445-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Central and South Weld County CO-
Grand and Summit Counties Below 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
955 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of western Weld,
Broomfield, Larimer, northern Gilpin, northeastern Grand, northern
Jefferson, northwestern Adams and Boulder Counties through 1045 PM
MDT...
At 954 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Cherokee Park to 3 miles
northwest of Pinewood Springs to near Rollinsville, or along a line
extending from 27 miles south of Laramie to 23 miles southwest of
Fort Collins to 29 miles northwest of Denver. Movement was east at
40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Collins, southwestern Greeley, Thornton, northern Arvada,
Westminster, Boulder, Longmont, Loveland, Broomfield, northwestern
Commerce City, Northglenn, Brighton, Lafayette, Windsor, Louisville,
Erie, Superior, Federal Heights, Firestone and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 10477 3984 10482 3987 10588 4099 10594
TIME...MOT...LOC 0354Z 281DEG 38KT 4091 10560 4032 10539 3990 10546
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:00 PM MDT | Special Weather Statement | BOU | Grand, Jackson | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.